# SDR CA080225001

- Difficulty date: February 12, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Dhav DHC8*
- Engine: Pwa PW121
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Hmu
- Part number: 78639114
- Condition: Malfunctioned
- Location: Nr 2 Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

(CAN) AFTER CONFIGURING FOR LANDING (FLAP 35, CONDITION LEVERS MAX) CO-PILOT COMMENTED THAT HE HAD NOTICED A SIGNIFICANT POWER LOSS ON THE NR 2 ENG AND POINTED OUT A REDUCTION IN TORQUE. THE NR 2 TORQUE GAUGE WENT TO 0 PERCENT, CREW DECIDED TO SHUTDOWN THE NR 2 ENG. FUNCTIONAL CHECK OF THE ENG WAS CARRIED OUT BY MAINT STAFF. THE ENG WAS ABLE TO BE STARTED WITH VERY SLOW ACCELERATION REPORTED AND LOW IDLE OF 60 PERCENT ONLY ACHIEVED - NP 168, FUEL FLOW 160, ITT 550 DEGREES. FOLLOWING COMMUNICATION OF THIS DATA WITH THE ENG MFG, IT WAS DETERMINED THAT THE MOST LIKELY CAUSE OF THE DEFECT WAS HYDRO MECHANICAL FCU (HMU) FUEL SCHEDULE. THE HMU AND FUEL PUMP ASSY WAS REPLACED IAW THE AC MM 72-01-40 AND SUBSEQUENTLY GROUND RUN TESTED SERVICEABLE. THE AC WAS RETURNED TO SERVICE. THE HMU IS AN ON CONDITION ITEM BUT HAS A COMPANY REQUIREMENT FOR AN O/H EVERY 10,000 FLIGHT HOURS. THIS UNIT HAD BEEN IN SERVICE FOR A TOTAL OF 1,578.13 FLIGHT HOURS SINCE THE LAST O/H. THE HMU HAS BEEN SENT TO THE ENG MFG FOR STRIP, INVESTIGATION, TESTING AND REPORT. (TC NR 20080225001)
